Enhertu A tough drug!

  • 21 replies
  • 41 subscribers
  • 2405 views

I started Enhertu in November 2023 and I think I can safely say it’s a pig of a drug! Side effects are really tough going. Hope you don’t mind me sharing but I’ve struggled to find anyone on this drug and I just wanted to reach out in the hope someone will reach back? Chemo is a lonely road, no one except other people on it understand the sheer will power it takes to get through it. When I say through it that is when there is an end to be had? Unfortunately some chemos these days mean you are on them like me, until they stop working! Scary stuff to say the least. It would be so appreciated if anyone on this drug could reach out too me so we can exchange experiences and Pray hopefully make the journey a little easier? 

kindest regards 

  • Hi i am not on this drug so i dont have any answers about it, but i was put on a new drug that only two people in my hospital are on. I was at a loss to find people who understood my situation. Someone said had i looked to see if there is a facebook page on this drug and contact could be had that way. I typed it in and there it was a group that had formed in America so now i can talk to others about all the side effects. I also have  secondary breat cancer  and there are some great sites on facebook just for people who have secondary these are in UK. Just type in secondary breast cancer groups and there are a few. There might be someone on there who is on the same treatment as you. Hope this helps Dawn x

  • Hi Dawn 

    so kind of you to reply. I will definitely carry on searching. Good luck with your drug I truly hope it gives you the result and time we all secondary bc patients crave. 

    kindest regards 

    Sylvia x 

  • Hi Hopesprings, loving your name Sylvia. My mums called Sylvia. I'm stage 4 breast cancer too (2016 original diagnosis, 2020 secondary bones mets widespread). My drugs stopped working last Feb and they found multiple tumours in my brain.  Very few side effects. Too many tumours and too big for CyberKnife, I didn't want full head radiation just yet, so I went on Enhertu. Amazing results! Yes I have some side effects from the drug too. In Sept the numerous tumours in my frontal lobe had disappeared and the ones on my cerebellum had shrunk enough for the cyber knife at the end of Oct. I've recently been notified the treatment worked and I'm in remission (everywhere).  Funny, I used to hate that word, I quite like it now. 

    Happy to talk, Christine

  • Hi Hopesprings, 

    I've just joined the forums so I've just seen your post now. I've been on Enhertu since Feb 2023 so I've been on it for just over a year now. I'm the same as you and will be on it until it stops working. I've had a postitve response from it so far, scans show everything is remaining stable and sometimes there is even a small reduction.

    I feel the same as you though, the side affects are tough. The main thing I struggle with is the gastrointestinal issues. Since I've been on it for over a year now I'm actually just about to take a little break so I'll essentially be missing a cycle. I've felt the side effects are accumulative and it seems to be taking longer to get to my good days than it used to. I think mentally I need a break as well. When I've had chemotherapy before there was always an end date so something to work towards but I don't have it with this treatment. I'm hoping this little break will give my body a bit of a break and hopefully ease the side effects when I start treatment again.

    I'm extremely grateful to be given this treatment but like you I do find the side effects tough. If you'd like to talk more please let me know Slight smile

    Wishing you all the best with your treatment! 

  • My wife has been on Enhertu since September 2023 and certainly has significant side effects. However it does seem to have been beneficial too. She started on her BC journey in autumn 1997 and several surgical interventions and treatment regimes later later has secondary tumours in her sacrum and a few unconfirmed in her lungs - reported as 'nodules'. Radiotherapy on the sacrum whilst very unpleasant has reduced that lesion and Kadcyla tried for one or two cycles. This had to be stopped because her heart was badly affected by years of trastuzumab causing a drop in her ejection fraction to <45%. An hiatus for a few weeks saw it recover to as much as 75%. She has had PSVT (paroxismal supraventricular tachycardia) for decades - well palpitations anyway but now diagnosed as PSVT. This has been controlled to a great extent by bisoprolol and lisinopril so Enhertu was prescribed by her oncologist. She still has symptoms much like postural hypotension (giddiness on rising from a chair and bending over, but it is manageable.

    However, now the Enhertu side effects have delivered musculoskeletal pain and tenderness in her chest. We thought that it might be interstitial lung disease which is a known Enhertu minority side effect, but none of the other symptoms of ILD are present so we, more in hope than knowledge, think it is more likely to be the musculoskeletal tenderness effect. The doctor has floated out the prospect of a  reduced dose by one decrement but neither he now my wife are happy to do anything to let the tumours wake up again.

    We are fortunate in that our son is an orthopaedic consultant surgeon and his wife is a consultant radiologist. However they live in Sydney so all they can offer is meticulous reporting on the CT scans (more than the NHS offers as their reports are inclined to be slapdash and can miss early changes) and also advice from an experienced bone specialist with particular interest in the wellbeing of his Mum.

    I wish good fortune and satisfactory outcomes to all who find themselves in the position of being a MBC patient. 

  • Hi, I am considering whether to go onto Enhertu.  Sounds like its not a pleasant journey I totally agree with you, chemo is really hard, especially if you have done many years of it.  I have had tonnes.  My last drug was kacyla, I did 123 cycles, so the thought of more chemo is daunting. I hope you hear from someone soon.  Best wishes. xx

  • Spyder28, There's an article in the 'Scientific American' periodical that I picked up on from somewhere. It may have even been linked from here, but I have regular news feeds from Medscape.  Anyway, Here it is

    I call these drugs - Kadcyla and Enhertu - Trojan Horse treatments because their action reminds me of that ancient Greek story. My wife had a couple of rounds of Kadcyla before her ejection fraction fell below a safe level and she had to come off it for a rest. The consultant exchanged Kadcyla for Enhertu when she went back on treatment so we have little experience of that to compare. Good Luck and remember Winston Churchill's motto KBO (Google will enlighten you!)

  • Hi,  thanks for coming back to me so quickly. I will have a read. Send my best wishes to your wife. None of this is easy. But it helps to friends and family to support you KBO!

  • Hi Spyder, I just had no. 18 Enhertu this week. I must admit yes I have gastric issues but the upsides outweigh the down. I’m lucky it is working really well for me. Key for me is managing my side effects and keeping on top of it. I do feel better than I’ve felt for several years. Bring on the gaviscon! 

  • Hi Popit, 

    That’s fantastic for you. I have had that when it works it works really. I have done so many different chemo. In total, 23 years of chemo and other interventions. So I’m not afraid of side effects. But  I have developed inflammation of my lungs from being on Kadcyla for 10 years plus acute pneumonia, which landed me in ITU on life support. So I’m not the best candidate for Enhertu but I know it could give me a few more years. Thanks, Spyder